Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Dodge City, KS

June 29, 2016Morton County, Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 29, 2016, 3:01 AM CDT for Morton County, Stanton County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2016, 3:01 AM CDT (08:01 UTC)
Expired
Jun 29, 2016, 4:00 AM CDT
In force
59 min
Issued by
NWS Dodge City, KS

Counties Morton County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 175 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS83 KDDC 290801
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
301 AM CDT WED JUN 29 2016
 
KSZ074-084-290900-
MORTON KS-STANTON KS-
301 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL
400 AM CDT...

AT 301 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF JOHNSON CITY...MOVING SOUTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHART...JOHNSON CITY...ROLLA...MANTER...RICHFIELD...BIG BOW...THE
SAUNDERS ELEVATOR AND WILBURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3699 10204 3772 10204 3771 10155 3699 10160
TIME...MOT...LOC 0801Z 359DEG 34KT 3772 10179 

$$

RBURG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:15 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 29, 1:15 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
115 AM CDT WED JUN 29 2016

...Updated Short Term and Aviation Sections...

.SHORT TERM...(Today and tonight)
Issued at 114 AM CDT Wed Jun 29 2016

A fairly large mesoscale convective system (MCS) extending from far
east central CO to south central NE was rolling southeast during the
overnight hours. POPs were increased to categorical (75+ percent)
over much of the area downstream of the MCS, as it should hold
together to near daybreak as it gets down to the OK border. On the
larger scale, the mid level anticyclone was anchored near the Four
Corners region with northwest flow extending from eastern Wyoming
into the Central Plains. This synoptic pattern will remain unchanged
through the day today and tonight. We can expect a near repeat of
what happened yesterday evening and overnight, as another MCS will
likely form across western Nebraska and track southeast into western
Kansas. Will go with 30 to 50 POPs late tonight as a result.
Temperatures will remain similar to the past couple days as well
with highs ranging from the mid 90s near Elkhart to the mid-upper
80s across central Kansas.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 323 PM CDT Tue Jun 28 2016

For the period of Wednesday Night into next Tuesday, an active
northwest flow pattern continues into Thursday then begins to
flatten out with more shortwaves into Sunday. By Monday and into
Tuesday chances for rainfall become less as any jet stream features
shift north. Areas of thunderstorms are forecast daily with the best
chances mainly in the evenings and overnights into Sunday.

Highs will be cooler, with mainly lower to mid 80s into Sunday, then
warming to around 90 to 95 on Monday and Tuesday. Overnight lows
will be in the mid to upper 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 114 AM CDT Wed Jun 29 2016

Timing of the MCS affecting GCK, DDC, and HYS terminals is the main
challenge. Think that the thunderstorm activity will last no more
than a couple hours with variable gusty winds of 20 to 35 knots.
Thunderstorms should clear the terminals by daybreak, with VFR
conditions expected today. Winds will become southerly again after
the thunderstorms are done this morning, averaging around 12 knots
by afternoon. Another convective system will probably approach
western Kansas and the DDC, GCK, and/or HYS terminals late tonight
at the very end of this forecast time range or shortly thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  88  64  82 /  30  40  60  50
GCK  67  87  65  82 /  20  40  60  50
EHA  66  89  63  83 /  30  50  60  50
LBL  67  90  66  84 /  30  50  60  50
HYS  65  84  64  80 /  40  40  40  40
P28  69  90  68  84 /  40  50  60  50

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Umscheid
LONG TERM...Kruse
AVIATION...Umscheid
Hazardous weather outlook, Jun 28, 5:49 AM CDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
549 AM CDT TUE JUN 28 2016

KSZ030-031-043>046-061>066-074>081-084>090-291100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
549 AM CDT TUE JUN 28 2016 /449 AM MDT TUE JUN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH ACROSS THE
SOUTHWEST KANSAS REGION DURING THE MORNING HOURS. NO SEVERE
WEATHER IS EXPECTED. ANOTHER LARGER ROUND OF THUNDERSTORM ACTIVITY
IS EXPECTED LATE THIS EVENING AND OVERNIGHT. MARGINAL SEVERE
WEATHER IS POSSIBLE UP ALONG THE I-70 CORRIDOR, BUT THE ACTIVITY
SHOULD WEAKEN AS IT CONTINUES SOUTH INTO SOUTHWEST AND SOUTH
CENTRAL KANSAS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE IN THE FORECAST EACH PERIOD, BUT THE BEST
CHANCES WILL BE FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT AS A
FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS SOUTHERN KANSAS.
SOME SEVERE WEATHER IS POSSIBLE, BUT THE GREATER THREAT MAY BE
EXCESSIVE RAINFALL LEADING TO SOME ISOLATED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT
HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Special weather statement, Jun 29, 2:32 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
232 AM CDT WED JUN 29 2016

KSZ076>078-086>088-290845-
FORD KS-SEWARD KS-GRAY KS-MEADE KS-CLARK KS-HASKELL KS-
232 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRAY...FORD...SEWARD...
NORTHWESTERN CLARK...MEADE AND SOUTHERN HASKELL COUNTIES UNTIL 345 AM
CDT...

AT 231 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PLYMELL TO 9 MILES WEST OF
KALVESTA. MOVEMENT WAS SOUTH AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...LIBERAL...CIMARRON...MEADE...SUBLETTE...SATANTA...
MONTEZUMA...BUCKLIN...MINNEOLA...FOWLER...KISMET...COPELAND...FORD...
ENSIGN...BLOOM...WRIGHT...KINGSDOWN...THE HAGGARD ELEV...
TICE AND MISSLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3746 10106 3791 10028 3783 9988 3747 9957
      3700 10015 3700 10106
TIME...MOT...LOC 0731Z 341DEG 39KT 3776 10096 3802 10045

RBURG
Local storm report, Jun 29, 2:35 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
235 AM CDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     TSTM WND GST     3 ENE GARDEN CITY       37.99N 100.81W
06/29/2016  M56 MPH          FINNEY             KS   MESONET

            .

&&

RB
Special weather statement, Jun 29, 2:50 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
250 AM CDT WED JUN 29 2016

KSZ074>076-084>086-290900-
SEWARD KS-GRANT KS-STEVENS KS-MORTON KS-STANTON KS-HASKELL KS-
250 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORTON...SOUTHWESTERN GRAY...
STANTON...STEVENS...SEWARD...NORTHWESTERN MEADE...GRANT AND HASKELL
COUNTIES UNTIL 400 AM CDT...

AT 249 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF JOHNSON CITY TO 10 MILES
NORTHEAST OF HICKOK. MOVEMENT WAS SOUTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS AROUND 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...ULYSSES...HUGOTON...ELKHART...JOHNSON CITY...SUBLETTE...
SATANTA...KISMET...ROLLA...MOSCOW...MANTER...RICHFIELD...RYUS...
BIG BOW...THE SAUNDERS ELEVATOR...FETERITA...TICE...HICKOK...
WILBURTON AND WOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3699 10204 3771 10204 3774 10065 3700 10065
TIME...MOT...LOC 0749Z 354DEG 32KT 3767 10170 3769 10111

RBURG
Local storm report, Jun 29, 2:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
256 AM CDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND GST     4 NW PIERCEVILLE        37.93N 100.72W
06/29/2016  M61 MPH          FINNEY             KS   ASOS

            ASOS STATION GARDEN CITY REGIONAL AIRPORT
            /GCK/.

&&

RB
Local storm report, Jun 29, 2:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
258 AM CDT WED JUN 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 AM     TSTM WND GST     13 NNE RYUS             37.66N 101.03W
06/29/2016  M54 MPH          HASKELL            KS   PUBLIC

            .

&&

RB
Special weather statement, Jun 29, 3:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
301 AM CDT WED JUN 29 2016

KSZ074-084-290900-
MORTON KS-STANTON KS-
301 AM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND STANTON COUNTIES UNTIL
400 AM CDT...

AT 301 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF JOHNSON CITY...MOVING SOUTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHART...JOHNSON CITY...ROLLA...MANTER...RICHFIELD...BIG BOW...THE
SAUNDERS ELEVATOR AND WILBURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3699 10204 3772 10204 3771 10155 3699 10160
TIME...MOT...LOC 0801Z 359DEG 34KT 3772 10179

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:24 AM CDTSpecial Weather StatementDDCScott66 min
Jun 29, 12:57 AM CDTSpecial Weather StatementDDCLane, Ness, Scott, Trego63 min
Jun 29, 1:14 AM CDTSpecial Weather StatementDDCHamilton, Kearny61 min
Jun 29, 1:51 AM CDTSpecial Weather StatementDDCFinney, Grant, Haskell, Hodgeman, Kearny, Ness and 1 more54 min
Jun 29, 2:32 AM CDTSpecial Weather StatementDDCFord, Gray, Haskell, Meade, Seward73 min
Jun 29, 2:50 AM CDTSpecial Weather StatementDDCGrant, Haskell, Morton, Seward, Stanton, Stevens70 min
Jun 29, 2:54 AM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens51 min
Jun 29, 3:43 AM CDTSevere Thunderstorm WarningDDCMeade, Seward, Stevens62 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.